Been diagnosed with SSHL (sudden sensory hearing loss) and tinnitus. I understand that the etiologies are vastly unknown but largely either viral or from ear/middle ear trauma or exposure. I've been put on antiviral Acyclovir. No problem- understand that. But the Prednisone, which of course I am taking and understand that if I don't the hearing loss on the right ear could either worsen or not return, has me a bit on edge. But my question is whether anyone knows or understands why the prednisone works for this. The side effects are onerous. Thinking I'll welcome it more readily into my system if I understand why conceptually. Thank you in advance.
I have had tinnitus and vertigo for many years. 7 years ago I was put on prednisone for myalgia pain. My pain went away but it had no affect on my hearing. It did affect my belly....it bloated out like a pregnant woman...lol...I got off prednisone back in january of this year. If you can avoid it then avoid it. If you need it for other reasons and not for hearing then I guess you have to continue taking it until it does not good for you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.